Tamoxifen question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

gumoore
Regular Member


Date Joined Jun 2006
Total Posts : 36
   Posted 4/6/2007 12:24 PM (GMT -7)   
I just began my tamoxifen treatments - well, 10 days ago now.
 
Other than the first day of having my first ever hot flash (I'm 40), I haven't had any other side effects.
 
Are side effects something that come on over time? I suppose that's a dumb question, because everyone is different. I just expected things to be worse.
 
Thanks!
 
Gayle
 
Live Strong


Kattbird
Regular Member


Date Joined Jun 2005
Total Posts : 243
   Posted 4/6/2007 3:07 PM (GMT -7)   
You say treatments, but I'm assuming you mean the pills. I have been on it for a year and I have the hot flashes. My bones get a little achy if I sit around to long then get up and walk. One of the side effects is/could be hair loss. My eyebrows never came back after chemo, and my armpit hairs and leg hairs go through spurts of growing fast sometimes, then slow.  I finished my chemo in 12/05.
And no question is dumb. :-)

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 4/6/2007 7:38 PM (GMT -7)   
She's right, no question is dumb. :)

You are right, we're all different. I had virtually no side effects, while others get intolerable ones. Most are somewhere in between. I took it from age 31-36 and gained a good 20#, and much to my dismay, the pounds have stayed around...granted, my diet is not right for weight loss, but I hoped they would fall off. I do wonder about hair changes, I think I had a little less curl in my naturally curly hair, but I had all my leg hair, no slow down in that growth!

Some side effects may be immediate and others may be gradual. I escaped the hot flashes too, my onc said the under 40 group had the advantage as far as that went.

Take it as a good sign that you feel ok, don't assume it will get worse, but be aware that it could change...

And hang in there!
Lori


gumoore
Regular Member


Date Joined Jun 2006
Total Posts : 36
   Posted 4/11/2007 12:08 PM (GMT -7)   
Thank you for your responses.

It's so funny how the smallest things can become so big...I feel silly now worried about a side effect I'm NOT having!!

Geesh.
Gayle
 
Live Strong

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:38 PM (GMT -7)
There are a total of 2,732,834 posts in 301,059 threads.
View Active Threads


Who's Online
This forum has 151212 registered members. Please welcome our newest member, NevadaMike.
314 Guest(s), 8 Registered Member(s) are currently online.  Details
0311, Tony Crispino, Lilyblues22, LG13, NevadaMike, Sb77, NotQuiteAntonio, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer